Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 188, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 16, 2006, 2:24 PM CDT for Fayette County, Montgomery County, Illinois. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2006, 2:24 PM CDT (19:24 UTC)
- Expired
- Apr 16, 2006, 3:15 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Fayette County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 2:45 PM CDT | HAIL 1 | Taylor Springs, IL | |
| Apr 16, 2:55 PM CDT | HAIL 0.75 | Fillmore, IL | |
| Apr 16, 3:05 PM CDT | HAIL 0.75 | Ramsey, IL | |
| Apr 16, 3:10 PM CDT | HAIL 0.88 | 2 Nw Ramsey, IL | AT RAMSEY STATE PARK |
| Apr 16, 3:25 PM CDT | TORNADO | 2 Nw Ramsey, IL | POSSIBLE BRIEF TOUCHDOWN NEAR RAMSEY STATE PARK. OFFICIALS ARE INVESTIGATING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 11:17 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 161924
SVRLSX
ILC051-135-162015-
/O.NEW.KLSX.SV.W.0188.060416T1924Z-060416T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
224 PM CDT SUN APR 16 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
SOUTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 315 PM CDT
* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES SOUTHWEST OF TAYLOR SPRINGS...OR ABOUT 9
MILES SOUTH OF LITCHFIELD...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
TAYLOR SPRINGS...
HILLSBORO...
COFFEEN...
WITT...
NOKOMIS...
RAMSEY...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3912 8971 3897 8966 3910 8903 3921 8904
3920 8915 3934 8916 3935 8925
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:38 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 16, 12:38 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1238 PM CDT SUN APR 16 2006 .UPDATE... TOR WATCH HAS BEEN ISSUED FOR ANTICIPATED SEVERE WX EVENT THIS AFTERNOON...WITH GREATEST TOR POTENTIAL TO THE N OF KSTL...TOWARDS THE WRMFNT IN CNTRL IL. OTHERWISE...FORECAST LOOKS TO BE IN GOOD SHAPE AND ONLY MADE MINOR ADJUSTMENTS...PRIMARILY TO SKY CONDITIONS. TES && .DISCUSSION... A WARM SUNNY SUNDAY MORNING ACROSS CWA AS MAIN RAIN SHIELD HAS LIFTED NORTHEAST INTO WESTERN GREAT LAKES REGION...PLACING MUCH OF OUR AREA IN THE DRY SLOT AND WARM SECTOR. STACKED LOW PRESSURE SYSTEM CURRENTLY IN SOUTHWEST IOWA WILL MOVE TO CENTRAL ILLINOIS TODAY. DOUBLE WARM FRONT STRUCTURE CURRENTLY LAYED OUT ACROSS MISSOURI AND ILLINOIS WILL LIFT THROUGH CENTRAL ILLINOIS LATER THIS MORNING AS DRYLINE/COLD FRONT CONTINUES TO HEAD EAST ACROSS WESTERN MISSOURI. SPC HAS PLACED THE MAJORITY OF THE CWA IN A SLIGHT RISK TODAY...WITH THE HIGHEST RISK OF SEVERE WEATHER FALLING ALONG AND EAST OF THE MISSISSIPPI RIVER WHERE SURFACE HEATING WILL COMBINE WITH DEWPOINTS IN THE LOWER 60S TO CREATE MLCAPES BETWEEN 2000-2500 J/KG BY EARLY AFTERNOON. DEEP LAYER SHEAR SHOULD SUPPORT SUPERCELLS AS THUNDERSTORMS DEVELOP ACROSS EASTERN MISSOURI DURING THE EARLY AFTERNOON. BACKED WINDS NEAR SURFACE LOW AND LIFTING WARM FRONT WILL ENHANCE THE THREAT FOR TORNADOES ACROSS ILLINOIS...AND STEEP LAPSE RATES IN CONJUCTION WITH UPPER LOW WILL SUPPORT A THREAT FOR VERY LARGE HAIL. MODE OF CONVECTION SHOULD BECOME MORE LINEAR BY LATE AFTERNOON AS DRYLINE/COLD FRONT AND LOW PRESSURE MOVE INTO CENTRAL ILLINOIS. CLOUDS HANG AROUND IN CYCLONIC FLOW THROUGH MONDAY MORNING...WHICH WILL HELP KEEP TEMPERATURES UP TONIGHT. OTHERWISE...QUIET WEATHER WITH SEASONABLE TEMPERATURES IN STORE ON MONDAY AND TUESDAY...BEFORE NEXT STORM SYSTEM DEVELOPS OVER THE PLAINS AND BRINGS ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE STORMS TO THE REGION TUESDAY NIGHT. CVKING && .AVIATION... FOR THE 18Z TAFS...TSRA CHANCES WILL BE GREATEST INVOF CDFNT NOW MOVING THRU THE FA...WITH A WIND SHIFT TO WSW EXPECTED AFTER FROPA. THEN LOOK FOR CIGS TO BEGIN FALLING AS LO LEVEL WINDS EVENTUALLY GAIN A NLY COMPONENT AND ARE ABLE TO DRAW IN THE LOWER CIGS ALREADY IN PLACE ACROSS IA. EXPECT MVFR CIGS BY LATE TONIGHT FOR ALL LOCATIONS...WITH AREAS DIPPING INTO IFR RANGE FOR AREAS ACROSS THE STL METRO AREA AND N AND E. A SLOW RECOVERY IN CIGS THEN EXPECTED FOR MONDAY MORNING WITH MORE SIGNIFICANT IMPROVMENT AROUND MIDDAY. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 16, 11:57 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1157 AM CDT SUN APR 16 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1157 AM CDT SUN APR 16 2006 ...MODERATE RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE EAST ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON. SOME OF THESE STORMS MAY QUICKLY BECOME SEVERE WITH LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...CONDITIONS ACROSS EASTERN MISSOURI AND CENTRAL ILLINOIS APPEAR FAVORABLE FOR A FEW TORNADOES. AS A RESULT...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS EAST OF THE MISSISSIPPI RIVER THROUGH EARLY THIS EVENING. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ELSEWHERE FOR THIS AFTERNOON ONLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AS ANOTHER STORM SYSTEM AFFECTS THE AREA. THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EASTERN MISSOURI AND ALL OF CENTRAL ILLINOIS THIS AFTERNOON AND EARLY THIS EVENING. SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:44 PM CDT | Tornado Warning | LSX | Fayette, Montgomery | 46 min |
| Apr 16, 3:26 PM CDT | Tornado Warning | LSX | Fayette | 49 min |
| Apr 16, 3:32 PM CDT | Tornado Warning | LSX | Bond, Fayette | 43 min |
| Apr 16, 4:11 PM CDT | Tornado Warning | LSX | Fayette | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.